MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN STEM EXTENSION; PROSTHESIS KNEE

ZIMMER MANUFACTURING B.V. NEXGEN STEM EXTENSION; PROSTHESIS KNEE
Catalog Number 00598801013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent a revision procedure thirty months post implantation due to femoral loosening.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
(b)(4) d10 medical devices: rotating hinge knee left size d cemented option femoral component catalog#: 00588001401 lot#: 64549912, rotating hinge knee tm femoral diaphyseal cone 30mm catalog#: 00545001830 lot#: 63770738, rotating hinge knee femoral augment block size d 20 mm catalog#: 00599003424 lot#: 64103993, rotating hinge knee femoral augment block size d 20 mm catalog#: 00599003424 lot#: 77003570.Unknown tibial insert catalog#: ni lot#: ni, palacos r + g (1x40) catalog#: 66022663 lot#: 98091024, unknown tibial tray catalog#: ni lot#: ni.G2 foreign source: australia h6: mechanical (g04) - stem.Reported event was unable to be confirmed due to limited information received from the customer.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Medical records review indicates that the patient underwent a revision of the femoral rhk components.The previous surgery was a second-stage revision, where a rotating hinge knee (rhk) was implanted.The patient¿s history includes multiple prior interventions, including a poly exchange, vastus lateralis free flap, extensor tendon reconstruction, and washout post-free flap reconstruction.During the revision, the rhk femoral component, femoral augment blocks, trabecular metal femoral diaphyseal cone, and palacos cement were explanted.A new rhk femoral component and simplex cement were implanted.The tibial components and stem extension were retained.X-ray review indicates that minimal radiolucency is observed along the femoral stem.No fracture is identified.The impressions indicate that the radiolucency is nonspecific but could suggest early loosening.The fit and alignment of the implants are deemed appropriate, and mild osteopenia is noted.No other anatomical or implant concerns that would lead to revision were identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN STEM EXTENSION
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21469170
Report Number0002648920-2025-00054
Device Sequence Number3492246
Product Code JWH
UDI-Device Identifier00889024220973
UDI-Public(01)00889024220973(17)310711(10)65027757
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number00598801013
Device Lot Number65027757
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Initial Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight106 KG